# SDR 2021FA0000254

- Difficulty date: September 3, 2021
- Submitted: September 4, 2021
- Operation: General aviation
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Crankcase
- Condition: Perforated
- Location: Engine
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER BASE NUT OIL LEAK DUE TO PERFORATED CRANKCASE CYLINDER STUD BOSS. AS PER LYC REPS, DURING INITIAL BUILD, IF ENGINE CASE STUD BOSS HAS BEEN PERFORATED, LYC GLUES STUD INTO BOSS. OVERHAUL MANUAL DOES NOT LIST GLUED OR PERFORATED STUD BOSSES; DOES MENTION STUDS WITH OVER SIZED STUD BOSS ENDS IN 2 DIFFERENT FOOTNOTES, BUT NOT THE APPLICATION. DID NOT FIND A SERVICE BULLETIN COVERING THIS ISSUE. OIL IN ENGINE COMPARTMENT, CLEAR AND PRESENT FIRE DANGER. THIS IS A WELL KNOWN PROBLEM WITH MECHANICS. CURRENTLY DIFFERENT MECHANICS TRY NUMEROUS PATCHES WHICH SLOWS DOWN OR STOPS LEAK, MOST ARE NOT PERMANENT AND IF CAN BE UNDONE, NEED TO BE REDONE. MOST THAT WANT AN EFFICIENT SOLUTION WOULD AGREE IT WOULD BE NICE TO HAVE A SERVICE BULLETIN TO COVER THIS ISSUE THAT MOST MECHANICS HAVE HAD TO ADDRESS.
